iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and GynecologyperiodsWhat causes abdominal pain, a few days prior to periods?

Kindly suggest medicines for chronic abdominal pain before periods.

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Chithranjali Ravichandran

Published At October 26, 2021
Reviewed AtFebruary 1, 2024

Patient's Query

Hello doctor,

My sister is 22-years-old. She has chronic abdominal pain since her ninth standard. The pain starts few days before her periods. It is unbearable. The local doctor prescribed Fibroease tablets. She took the medication for three months, during which she had no pain during her periods. But once she stops taking the drug, the pain resumed making it difficult for her to sit in one place. She had some scans for fibroids which were negative. Please advise on this as we have visited many gynecologists, but no one has diagnosed her condition.

Kindly help.

Answered by Dr. Richa Agarwal

Hello,

Welcome to icliniq.com.

Thanks for trusting us about your health care.

I understand your concerns. Her symptoms are suggestive of dysmenorrhoea which is usually due to hormonal imbalance. But to confirm the cause of your symptoms, you should get your MRI pelvis done. I suggest her take an analgesic tablet, hot fomentation until we rule out the cause.

Regards.

Patient's Query

Hi doctor,

Thanks for the reply.

I have the following queries;

1) Is this condition endometriosis or something of that kind?

2) What treatment gives instant, assured, and long-term relief from the sharp pain without side effects?

3) Are the medicines suggested by you is a step towards that?

Thank you again.

Answered by Dr. Richa Agarwal

Hi,

Welcome back to icliniq.com.

Yes, there is a chance of endometriosis, but other causes must be ruled out. There are no such analgesics that do not have any side effects, but contraceptive pills and tablet Ultracet (Paracetamol and Tramadol Hydrochloride) are helpful in her case.

Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Richa Agarwal
Dr. Richa Agarwal

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

endometriosisperiodscramps

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy